Alert archive / Tennessee / River Flood Advisories in 2017
River Flood Advisory 15, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Apr 22, 2017, 9:07 PM CDT for Cheatham County, Tennessee. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2017, 9:07 PM CDT (02:07 UTC)
- Expired
- Apr 23, 2017, 8:30 AM CDT
- In force
- 11 hr
- Issued by
- NWS Nashville, TN
County Cheatham County, TN
The radar
The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Harpeth River near Kingston Springs (KINT1). The gauge peaked at 20.56 ft at Apr 22, 2017, 4:00 PM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03434500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 22, 8:59 PM CDT, 8 minutes earlier.
Area forecast discussion, Apr 22, 8:59 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Nashville TN 859 PM CDT Sat Apr 22 2017 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Training of sct/numerous shwrs possible srn Cumberland Plateau Region, otherwise iso light shwrs thru evening. Upper level low will approach from W and initiate sct shwrs across area by 23/09Z. This will bring an additional one quarter, to locally one half inch Cumberland Plateau Region, of additional rainfall to already saturated ground conditions. Even though overall these additional amounts are light, with saturated ground conditions, some roads still impassable due to water, and with several rivers at bankfull, continued Flash Flood Watch thru 23/09Z. Tweaked hrly temp, dewpoint, and wind speed/direction grids. Current temp trends in line with forecasted lows. Remainder of forecast continues to be on track. && .AVIATION... 00Z TAF DISCUSSION. Poor flying conditions will continue this taf period with low cigs, and scattered showers. Lots of boundary layer moisture will remain in place behind a slow moving surface low, as an upper level low drifts across the Tn Valley. Cigs will be mainly IFR, with ocnl MVFR. Vsbys will vary, mainly MVFR. Scattered showers will occur through the next 24 hours. Some periods of dense fog may develop tonight, but not confident on timing and extent to highlight in tafs. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 4 AM CDT Sunday FOR Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......31 AVIATION........13
Hazardous weather outlook, Apr 22, 4:59 AM CDT, 16 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 459 AM CDT Sat Apr 22 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-231000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 459 AM CDT Sat Apr 22 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A Flash Flood Watch will continue to be in effect for all of Middle Tennessee through 4 AM CDT Sunday morning. Heavy rainfall and localized flooding will be possible. Some strong to severe thunderstorms are expected, especially during the afternoon hours south of I-40. Main concerns will be damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary through Saturday night. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down
In the hours before
Local storm report, Apr 22, 6:39 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
639 PM CDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM FLOOD WARTRACE 35.53N 86.33W
04/22/2017 BEDFORD TN FACEBOOK
ROAD COVERED IN WATER NEAR WARTRACE
&&
EVENT NUMBER OHX1700469
JACKSONLocal storm report, Apr 22, 6:43 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
643 PM CDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM FLOOD 6 WSW LEBANON 36.18N 86.42W
04/22/2017 WILSON TN FACEBOOK
WATER COVERING SOUTHALL ROAD IN LEIPERS FORK
&&
EVENT NUMBER OHX1700470
JACKSONLocal storm report, Apr 22, 6:50 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
650 PM CDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM FLOOD 2 ENE LEBANON 36.22N 86.29W
04/22/2017 WILSON TN BROADCAST MEDIA
WATER COVERING EATHERLY DRIVE
&&
EVENT NUMBER OHX1700471
JACKSONLocal storm report, Apr 22, 7:00 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
700 PM CDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM FLASH FLOOD 10 NNW MOUNT PLEASANT 35.69N 87.25W
04/22/2017 MAURY TN EMERGENCY MNGR
GREENFIELD BEND ROAD DOWN TO ONE LANE DUE TO ROAD
WASHOUT.
&&
EVENT NUMBER OHX1700472
JACKSONLocal storm report, Apr 22, 7:05 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
705 PM CDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM FLOOD NOLENSVILLE 35.95N 86.65W
04/22/2017 WILLIAMSON TN TWITTER
TSPOTTER REPORT OF FLOODING ON PARTS OF CLOVERCROFT
ROAD NEAR NOLENSVILLE ROAD. HOUSE SURROUNDED BY WATER ON
NOLENSVILLE PARK ROAD.
0705 AM FLOOD 2 WNW NOLENSVILLE 35.96N 86.67W
04/22/2017 WILLIAMSON TN TWITTER
BACKWATER FLOODING FROM MILL CREEK COVERING PART OF THE
INTERSECTION OF SUNSET ROAD AT NOLENSVILLE ROAD
0715 AM FLASH FLOOD 5 E BRENTWOOD 36.01N 86.70W
04/22/2017 DAVIDSON TN TWITTER
CULBERTSON ROAD UNDER WATER AND IMPASSIBLE NEAR
NOLENSVILLE ROAD
0715 AM FLASH FLOOD LA VERGNE 36.00N 86.57W
04/22/2017 RUTHERFORD TN EMERGENCY MNGR
MULTIPLE ROADS CLOSED IN LA VERGNE DUE TO HIGH WATER
0725 AM FLOOD 5 SSW FRANKLIN 35.86N 86.89W
04/22/2017 WILLIAMSON TN TWITTER
TSPOTTER REPORT OF KITTRELL ROAD FLOODED NEAR HUNTER
ROAD
0822 AM FLOOD 6 WSW LEBANON 36.18N 86.42W
04/22/2017 WILSON TN FACEBOOK
WATER COVERING SOUTHALL ROAD IN LEIPERS FORK
0206 PM FLOOD 3 NW MURFREESBORO 35.88N 86.43W
04/22/2017 RUTHERFORD TN TRAINED SPOTTER
THOMPSON LANE TRAILHEAD ON THE STONES RIVER IS FLOODED
0230 PM FLASH FLOOD LEBANON 36.21N 86.32W
04/22/2017 WILSON TN LAW ENFORCEMENT
IMAGES OF A WATER RESCUE OFF SOUTH CUMBERLAND STREET
0234 PM FLASH FLOOD 3 E LEBANON 36.21N 86.27W
04/22/2017 WILSON TN TRAINED SPOTTER
WATER SWIFTLY FLOWING OVER A BRIDGE ALONG TROUSDALE
FERRY ROAD
0259 PM FLOOD 7 SE FRANKLIN 35.86N 86.75W
04/22/2017 WILLIAMSON TN TWITTER
INTERSECTION AT ARNO ROAD AND TRINITY ROAD UNDER WATER
0311 PM TSTM WND DMG 3 S WAYNESBORO 35.28N 87.76W
04/22/2017 WAYNE TN TRAINED SPOTTER
TREES DOWN AND A FUNNEL CLOUD SPOTTED
0315 PM FUNNEL CLOUD 5 S WAYNESBORO 35.25N 87.76W
04/22/2017 WAYNE TN TRAINED SPOTTER
LASTED 30 SECONDS
0321 PM FLOOD FRANKLIN 35.93N 86.84W
04/22/2017 WILLIAMSON TN EMERGENCY MNGR
MULTIPLE ROADS ARE COVERED WITH WATER.
0329 PM FLOOD 8 WSW CARTHAGE 36.21N 86.08W
04/22/2017 SMITH TN TWITTER
ROUND LICK CREEK IN THE GRANT COMMUNITY IS OVERFLOWING
0345 PM TSTM WND DMG 7 SE LAWRENCEBURG 35.17N 87.27W
04/22/2017 LAWRENCE TN TRAINED SPOTTER
18-INCH DIAMETER TREES DOWN AT REVILO ROAD AND FALL
RIVER ROAD
0359 PM TSTM WND DMG 2 SE BURNS 36.03N 87.29W
04/22/2017 DICKSON TN TWITTER
LARGE TREE DOWN BLOCKING SPENCER MILL ROAD AT EAST SIDE
DRIVE. TIME ESTIMATED BASED ON RADAR.
0409 PM HAIL 5 SW PULASKI 35.14N 87.10W
04/22/2017 E1.00 INCH GILES TN TRAINED SPOTTER
QUARTER HAIL COVERING THE GROUND IN GOODSPRING
0417 PM TSTM WND DMG 7 E MINOR HILL 35.04N 87.05W
04/22/2017 GILES TN EMERGENCY MNGR
TWO TREES BLOWN OVER...INCLUDING ONE LARGE ROOTBALL.
TIME ESTIMATED BASED ON RADAR.
0425 PM HAIL ELKTON 35.06N 86.90W
04/22/2017 E1.75 INCH GILES TN PUBLIC
RELAYED VIA WHNT IN HUNTSVILLE
0437 PM FLOOD WARTRACE 35.53N 86.33W
04/22/2017 BEDFORD TN FACEBOOK
ROAD COVERED IN WATER NEAR WARTRACE
0440 PM FLOOD BELINDA CITY 36.17N 86.48W
04/22/2017 WILSON TN LAW ENFORCEMENT
THE TWO WESTBOUND LANES OF BELINDA PARKWAY ARE
IMPASSABLE DUE TO WATER. MAY BE RELATED TO A CLOGGED
STORM DRAIN.
0441 PM FLOOD 5 SW LIVINGSTON 36.34N 85.39W
04/22/2017 OVERTON TN EMERGENCY MNGR
HARDYS CHAPEL ROAD CLOSED DUE TO FLOODING
0542 PM FLOOD 2 N CHAPEL HILL 35.66N 86.70W
04/22/2017 MARSHALL TN TWITTER
MANY BACK ROADS IN NORTHERN MARSHALL COUNTY ARE COVERED
BY WATER.
0615 PM FLOOD BERRY HILL 36.12N 86.77W
04/22/2017 DAVIDSON TN TWITTER
BROWNS CREEK IS OUT OF ITS BANKS AND NEARLY UP TO
CRAIGHEAD STREET.
0636 PM FLASH FLOOD 10 NNW MOUNT PLEASANT 35.69N 87.25W
04/22/2017 MAURY TN EMERGENCY MNGR
GREENFIELD BEND ROAD DOWN TO ONE LANE DUE TO ROAD
WASHOUT.
0649 PM FLOOD 2 ENE LEBANON 36.22N 86.29W
04/22/2017 WILSON TN BROADCAST MEDIA
WATER COVERING EATHERLY DRIVE
&&
EVENT NUMBER OHX1700447 OHX1700448 OHX1700449 OHX1700450 OHX1700451
OHX1700470 OHX1700452 OHX1700454 OHX1700453 OHX1700455 OHX1700456
OHX1700463 OHX1700457 OHX1700458 OHX1700460 OHX1700465 OHX1700459
OHX1700466 OHX1700461 OHX1700469 OHX1700464 OHX1700462 OHX1700467
OHX1700468 OHX1700472 OHX1700471
JACKSONLocal storm report, Apr 22, 7:28 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
728 PM CDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM FLASH FLOOD FRANKLIN 35.93N 86.84W
04/22/2017 WILLIAMSON TN TWITTER
AERIAL IMAGERY OF EXTENSIVE FLOODING NEAR THE CARNTON
PLANTATION.
&&
EVENT NUMBER OHX1700473
JACKSONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:28 PM CDT | River Flood Warning | OHX | Maury | 41 hr |
| Apr 22, 9:15 PM CDT | Hydrologic Statement | OHX | Rutherford | 16 hr |
| Apr 22, 9:33 PM CDT | River Flood Warning | OHX | Perry | 56 hr |
| Apr 23, 5:12 AM CDT | Areal Flood Advisory | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more | 5 hr |
| Apr 23, 7:38 AM CDT | River Flood Advisory | OHX | Maury | 32 hr |
| Apr 23, 10:11 AM CDT | Areal Flood Advisory | OHX | Cumberland, Fentress, Grundy, Overton, Pickett, Putnam and 3 more | 3 hr |
| Apr 23, 12:19 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 26 min |
| Apr 23, 1:24 PM CDT | Areal Flood Advisory | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, White | 4 hr |
| Apr 23, 2:52 PM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Humphreys, Lewis, Perry | 3 hr |
| Apr 23, 5:29 PM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Humphreys, Lewis, Perry | 3 hr |
Nearby
River Flood Advisories in Tennessee, 2017Every river flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.